Skip to content

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


years of depression
avatar
An_203026 posted:
I have been clinically depressed since 1997 with a death of a child every year at the same time of his death I start crying uncontrolablly and I am wondering how long is this going to effect me I do not even start out thinking about anything it just happens.
Reply
 
avatar
Caprice_WebMD_Staff responded:
I am so sorry for your loss. (((hugs))) Such 'anniversaries' are often painful.

I am wondering how you are doing otherwise in your life and whether you've considered seeing a grief counselor to help you?

Be gentle with yourself.
 
avatar
An_203027 replied to Caprice_WebMD_Staff's response:
I have seen a grief counselor before, and a Psychiatrist and I talk about our son . Its not like I am afraid for anyone to bring it up.
I was just thinking is this normal it being so long ago.
I am on enough meds already.
 
avatar
An_203028 replied to An_203027's response:
I lost my son in April of 2009. I don't think that I will ever "get over it" and I will never be the same person that I was before. I have talked with others that have lost children and they tell me it gets easier and you learn to live with it but I am still waiting to see if that is true. Right now as we come up to the year of his death date I am a real mess. I am totally depressed and I don't want to do anything, see anyone, I am tired all the time. I have had depression problems for years and I am on medication but I don't think there is a drug out there that can bring my son back and that is the only thing that would lift this horrid black blanket that rests on my shoulders.
 
avatar
Here2Listen replied to An_203028's response:
I am so sorry for your loss. I can't imagine the suffering you are going through. I am a Mother and don't really feel confident I would make it unless I took severe steps to help myself, the problem is when I am really down-the last thing I want to do is take action. I sleep and sleep some more. Drink too much coffee for a false sense of energy. Don't shower some days, Why? For who? I understand and I, too, am frustrated with the meds I have tried. Nothing has seemed to work. Wellbutrin is a short term anti-depressant. I am Bipolar 2 where I have long episodes of depression and some manic episodes, but never severe. Shopping and buying more clothes than I can hold in my closet while a recession is going on probably isn't that great of an idea.

Your'e new fresh white cloud of a blanket will be drawn from the strengh of others that love you and a support group of some kind, and a God of your understanding. We can't fight the fight alone. We need to ask for help and talk with others that can relate to the disease. If we had cancer, we would get chemo.

My brother lost his wife this last year, was in ICU from a motorcycle accident and almost died shortly thereafter, and my Dad died of lung cancer 2 months later. I lost a great job with a Fortune 100 company and have never been on Unemployment after 30 years of hard work, I may lose it all. This makes my depression sky rocket!

Again, my heart bleeds for you. You have every right to feel sad-but there is HOPE in numbers. We need to all stick together and keep the ball rolling forward. -Love, Here2Listen
 
avatar
Junebugkitty responded:
I think it is normal to have issues around the time of a child's death. I lost my son in 2009 and I still have a hard time in the month up to and of his death. I had a cousin that stayed home and didn't answer the phone or her door for years on the date of her daughters death. The death of a child is not something that we will ever get over, no matter how many years it has been.


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
28 of 35 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.